MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383346
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.Device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd saf-t-intima¿ iv catheter safety system had a needle that failed to retract, causing it to puncture the tubing and stick an employee.No medical intervention was reported.
 
Additional Manufacturer Narrative
Unfortunately a lot number could not be submitted for this complaint, and could not be determined from the photographs provided.Preventing our investigation team from conducting a device history review.However a sample was submitted for evaluation, the returned sample had the slide clamp applied to the tubing of the device.The reported needle stick and needle retraction failure were confirmed after evaluate the sample received.Bd engineers were able to successfully retract the needle after the removal of the slide clamp from the tubing.At this time, bd is unable to determine a root because that is associated with our manufacturing process.Because the device was successfully activated during the course of our investigation, it was determined that a possible cause for the reported failure mode is related to the procedure implemented during use of the product.
 
Event or Problem Description
It was reported that a bd saf-t-intima iv catheter safety system had a needle that failed to retract, causing it to puncture the tubing and stick an employee.No medical intervention was reported.

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7881808
Report Number9610847-2018-00304
Device Sequence Number2365591
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public30382903833468
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383346
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;